Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

What causes dizziness and nausea when on medication for irregular periods?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1587 Questions
I have had irregular periods for 4 years now, I only had it 3 times in the last 4 years so my previous gyn put me on lutera- which I took dec- into XXXXXXX and got my period XXXXXXX 2nd. Since then I have had been bleeding heavily for 8 days- and finished the white pills (3rd) week a few days ago- I now went to see another gyn and she told me to take two white pills a day for the next 5 days- skip the placebo and start a new pack right away. Is this right? im not sure what to do I have been very dizzy and nautious for the past two days- should I continue taking lutera?
Posted Wed, 29 Jan 2014 in Women's Health
Answered by Dr. Timothy Raichle 37 minutes later
Brief Answer: Hello, I would be happy to help... Detailed Answer: I believe that I can help you to sort this out but I have a couple of questions: 1. Did you have any lab work done such as a CBC? 2. Did you have an ultrasound performed? 3. Did anyone do a pregnancy test? Is pregnancy a possibility? Thank you.
Above answer was peer-reviewed by
Follow-up: What causes dizziness and nausea when on medication for irregular periods? 3 hours later
hi, thank you for responding - I am not pregnant just had it checked- the sonogram showed that i have a thick lining, im not sure what cbs is but i did have lab work done- hormonal blood work- weekly. thanks
Answered by Dr. Timothy Raichle 1 hour later
Brief Answer: Thank you for the followup information... Detailed Answer: The reason for your irregular bleeding is because you have very irregular ovulation. At times I do not think that you are ovulating at all. When this occurs, the lining of the uterus does not undergo its normal growth and shedding monthly, and tends to build up. This is the reason for the bleeding and the reason for the thickened appearance on ultrasound. The goal of the hormones is to stop the bleeding. Sometimes it does work well to double up on the birth control pills as has been recommended to you. This should slow the bleeding down, but at some point you will need to take a planned break from the pills to "shed" the lining. The timing of this needs to be worked out with your doctor. The dizziness and nausea can be related to anemia from bleeding so much. Hopefully you have had a recent blood count drawn to make sure that this number is not getting too low. All in all, it sounds like the care you are getting is appropriate.
Above answer was peer-reviewed by
Follow-up: What causes dizziness and nausea when on medication for irregular periods? 1 hour later
Hi doctor, Just had a second opinion and the doc told me to stop taking the lutera pills I'm leaving in vacation Monday to the Caribbean and need it to end by then - she thinks I have a better chance of it ending if I stop taking and let it stop on it's own I'm also taking iron supplements daily -
Answered by Dr. Timothy Raichle 4 hours later
Brief Answer: Thank you for the followup... Detailed Answer: Yes, by stopping you will have heavy bleeding - expect that. What you could consider is restarting a new pack of pills on Sunday to try and shorten the episode of bleeding that will occur. Certainly run this by your doctor and see what they think. Good luck and have a great vacation.
Above answer was peer-reviewed by
Follow-up: What causes dizziness and nausea when on medication for irregular periods? 8 minutes later
im not understanding- do you suggest I take two a day untill sunday and then start with new pack? or stop it completely??
Answered by Dr. Timothy Raichle 40 minutes later
Brief Answer: To clarify... Detailed Answer: So in re-reading your initial question - you had irregular cycles and went on the birth control pill which you ended and started a cycle on 1/2. This has gone on for 8 days heavy and you need it to stop by Monday. If that is a correct understanding, then I would STOP any pills that you are taking now and start a new pill pack (one pill per day) on Sunday night. Please correct me if I am misunderstanding anything.
Above answer was peer-reviewed by
Follow-up: What causes dizziness and nausea when on medication for irregular periods? 11 minutes later
Yes: I continted taking the white pills while bleeding for 8 days consecutively and (yesterday and tues): I took double dosage of a new pack. Today: for the first time since i started the pills I took NONE and it seems to be a little bit tiny bit better- im also continuing with the iron supplements and multivitamins and trying to get some pomegranate in me. SO- untill sunday i will not take anything and sun night start a new fresh pack. _ thank you so much! i really appreciate you getting back to me.
Answered by Dr. Timothy Raichle 9 minutes later
Brief Answer: You are welcome.. Detailed Answer: If you are having trouble sorting out what to do, post a new question and start the question with "this is for Dr. Raichle".
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor